Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 44, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Oct 27, 2019, 1:31 AM MDT for 4 counties in New Mexico. It took effect at Oct 27, 2019, 1:00 PM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2019, 1:31 AM MDT (07:31 UTC)
- In effect from
- Oct 27, 2019, 1:00 PM MDT
- Expired
- Oct 27, 2019, 6:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
Counties Catron County, NM, Cibola County, NM, McKinley County, NM, San Juan County, NM
The radar
The Albuquerque radar (KABX), 130 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3468 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
304 WWUS75 KABQ 270731 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 131 AM MDT Sun Oct 27 2019 NMZ202-205-271815- /O.NEW.KABQ.WI.Y.0044.191027T1900Z-191028T0000Z/ Chuska Mountains-West Central Plateau- 131 AM MDT Sun Oct 27 2019 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Chuska Mountains and West Central Plateau, including Gallup. * WHEN...From 1 PM this afternoon to 6 PM MDT this evening. * IMPACTS...Strong cross winds will lead to difficult travel conditions for large and high profile vehicles. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
146 WWUS75 KABQ 271743 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1143 AM MDT Sun Oct 27 2019 NMZ202-205-280000- /O.CON.KABQ.WI.Y.0044.191027T1900Z-191028T0000Z/ Chuska Mountains-West Central Plateau- 1143 AM MDT Sun Oct 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Chuska Mountains and West Central Plateau, including Gallup. * WHEN...From 1 PM this afternoon to 6 PM MDT this evening. * IMPACTS...Strong cross winds will lead to difficult travel conditions for large and high profile vehicles. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
406 WWUS75 KABQ 272044 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 244 PM MDT Sun Oct 27 2019 NMZ223-226-240-280400- /O.NEW.KABQ.WI.Y.0045.191028T1200Z-191029T0000Z/ Central Highlands-South Central Mountains-Southwest Chaves County- 244 PM MDT Sun Oct 27 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY... * WHAT...Southwest to west winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands, South Central Mountains and Southwest Chaves County. * WHEN...From 6 AM to 6 PM MDT Monday. * IMPACTS...Strong cross winds will lead to difficult travel conditions for large and high profile vehicles. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ202-205-280000- /O.CON.KABQ.WI.Y.0044.000000T0000Z-191028T0000Z/ Chuska Mountains-West Central Plateau- 244 PM MDT Sun Oct 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Chuska Mountains and West Central Plateau, including Gallup. * WHEN...From 1 PM this afternoon to 6 PM MDT this evening. * IMPACTS...Strong cross winds will lead to difficult travel conditions for large and high profile vehicles. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
678 WWUS75 KABQ 272358 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 558 PM MDT Sun Oct 27 2019 NMZ202-205-280100- /O.EXP.KABQ.WI.Y.0044.000000T0000Z-191028T0000Z/ Chuska Mountains-West Central Plateau- 558 PM MDT Sun Oct 27 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... Winds are dropping below wind advisory criteria so the advisory for the Chuska Mountains and West Central Plateau will be allowed to expire at 600 PM MDT. $$ NMZ223-226-240-281100- /O.CON.KABQ.WI.Y.0045.191028T1200Z-191029T0000Z/ Central Highlands-South Central Mountains-Southwest Chaves County- 558 PM MDT Sun Oct 27 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY... * WHAT...Southwest to west winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands, South Central Mountains and Southwest Chaves County. * WHEN...From 6 AM to 6 PM MDT Monday. * IMPACTS...Strong cross winds will lead to difficult travel conditions for large and high profile vehicles. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 40
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 26, 11:52 PM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, Oct 26, 11:52 PM MDT, 1 hour 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1152 PM MDT Sat Oct 26 2019 .AVIATION... 06Z TAF CYCLE A storm system approaching from the northwest will increase southwest winds over NM Sunday. The strongest winds will impact the area around KGUP where gusts up to 40 kt are possible from 20Z to 23Z. Meanwhile, north winds behind a back door cold front late tonight across eastern NM will veer to the east then southeast thru Sunday. An area of low cigs is likely behind the front near the CO border around sunrise Sunday. Otherwise, wind will be the main impact Sunday before a more active wx scenario arrives over northern NM Sunday night. Guyer && .PREV DISCUSSION...314 PM MDT Sat Oct 26 2019... .SYNOPSIS... A significant change is on the horizon with the next system to impact the state on track to move through late Sunday. Before that happens, a backdoor cold front will move through the northeast plains tonight, bringing in much colder air that will help set the stage for wintery precipitation. Temperatures in the northeast will be well below normal Sunday, but conditions will remain warm and windy across the west. The aforementioned system will begin to move through overnight Sunday and will also send a potent cold front across the state. Snow associated with this system Sunday night through Monday will be found north of Interstate 40 with the highest accumulations in the northern mountains, particularly in the Tusas Mountains near the Colorado border. That system leaves Monday, but a second system right on its heels will move into the area late Tuesday through Wednesday. This second system will bring in much colder air into the entire state, and any chance of rain and snow will be found in the northern mountains and eastern plains. Once the second system exits late week, a gradual warming trend will begin although temperatures will remain below normal. && .DISCUSSION... The upper-level trough that is set to bring a significant change to the area is currently digging into the PacNW with an impressive 70-100 knot 500mb jet rounding its base. As that system continues to move into the Great Basin through the morning hours, it will send a backdoor cold front through northeastern NM tonight. Models are in good agreement that this front will begin to nose into the northeast between 09Z and 12Z. Much colder air will invade the northeast behind this front with high temperatures on Sunday as much as 25 degrees below normal. For areas west of the central mountain chain as well as the southeast, one more day of near to above normal temperatures are expected, but west to southwest winds will strengthen ahead of the aforementioned trough. Wind Advisory speeds will be possible, particularly in the Chuska and Tusas mountains. The trough will begin to move across northern NM overnight Sunday and will send an accompanying Pacific cold front across the state on Monday. These features will generate rain and snow for areas north of I-40 Sunday night through Monday morning. Highest snow accumulations will be found in the northern mountains, particularly the Tusas Mountains near the CO border where amounts could reach Advisory criteria. Forecast soundings are even suggestive of freezing drizzle ahead of the system in the northeast, including the I-25 corridor from Raton to Las Vegas and farther east into Clayton. No significant impacts are currently anticipated due to icing as any potential freezing drizzle should be confined to the morning hours before quickly changing over to snow. The system exits Monday, leaving behind a cold air mass that will keep temperatures well below normal. However, the next system will be right on its heels. The GFS and ECMWF are in fairly good agreement with developing the next system as a closed low over UT on Tuesday before it moves east across CO on Wednesday. The GFS, however, is still ejecting the system east into the Great Plains about 12 hours faster than the ECMWF. Any precipitation associated with this system should be confined to the northern mountains and eastern plains late Tuesday through Wednesday. With this system bringing in even colder air into the state, snow will again be the favored form of precipitation. This blast of cold air will be more significant with the entire state recording temperatures that are well below normal. The coldest temperatures though will be felt across the east where high temperatures on Wednesday may be nearing 40 degrees below what is normal for late October. Single digit low temperatures are even possible across northern NM Wednesday night/Thursday morning. With that system exiting late in the week, northwest flow will develop over the area which will result in a dry, warming trend through the weekend. While temperatures will continue to warm each day through the weekend, they will stay below normal. 15 && .FIRE WEATHER... A warmer and drier day is underway, with locally windy conditions east. However, this will be changing Sunday into Monday as a strong cold front and approaching upper level trough impact the region. Warm, dry and windy conditions will prevail across western New Mexico tomorrow, but eastern portions of the state will be impacted by a backdoor cold front. Winds and humidity will reach critical threshold for a few hours Sunday afternoon across western New Mexico, but instability will be lacking to support large fire growth. Much colder conditions will prevail Monday as the front-door portion of the cold front pushes through with the upper level trough moving overhead, bringing chances for wetting precipitation in the form of snow to much of western and northern New Mexico. Several inches of snow accumulation are possible along the Continental Divide and northern mountains, especially higher west-facing slopes. Warm, dry and windy conditions will impact western portions of the state again on Tuesday head of the next upper level trough/low and attendant cold front. Much colder conditions will prevail behind the front Wednesday as the upper low moves east across southern Colorado. Well below normal temperatures will prevail Thursday before warming toward the end of the week and into the weekend. Vent rates will dip behind the mid week front and be mostly poor Thu/Fri. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Oct 26, 4:49 AM MDT, 20 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 449 AM MDT Sat Oct 26 2019 NMZ201>241-271100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 449 AM MDT Sat Oct 26 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Sunday night and Monday, an upper level low trough and cold front will cross from the northwest with the potential for a few to several inches of snow in the northern mountains. Lower elevations around Taos, Raton and Clayton may also receive a few inches of snow. A back door cold front will precede the system on Sunday, setting the stage for snow across the northeast. Late Tuesday through Wednesday evening, another storm system passing eastward over Colorado and northern New Mexico will bring a chance for snow accumulation to the northern mountains and northeast. A shallow back door cold front will also traverse the east central and southeast plains with the potential for freezing drizzle and/or light freezing rain Tuesday night into early Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 2:28 AM MDT | Red Flag Warning | ABQ | Cibola, McKinley, Sandoval, San Juan | 16 hr |
| Oct 27, 4:20 AM MDT | Winter Weather Advisory | ABQ | Colfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos and 1 more | 34 hr |
| Oct 27, 2:44 PM MDT | Wind Advisory | ABQ | Catron, Chaves, Lincoln, San Miguel, Santa Fe, Socorro and 2 more | 27 hr |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.